Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2007, 2:04 PM MDT for El Paso County, Colorado. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 4, 2007, 3:30 PM MDT
- In force
- 86 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:18 PM MDT | HAIL 0.75 | 6 Ne Security...Widefie, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 042006 SVRPUB COC041-042130- /O.NEW.KPUB.SV.W.0082.070604T2004Z-070604T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 330 PM MDT... * AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 5 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS 8 MILES TO THE SOUTHEAST OF THE AIR FORCE ACADEMY. THIS THUNDERSTORM WAS MOVING TO THE SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FOUNTAIN. SECURITY. WIDEFIELD. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
8 follow-up statements
000 WWUS55 KPUB 042022 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 220 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 9 MILES NORTHEAST OF FOUNTAIN...OR 10 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FOUNTAIN. SECURITY. WIDEFIELD. AT 218 PM MDT THE PUBLIC SAW HAIL THE SIZE OF PENNIES 6 MILES TO THE NORTHEAST OF WIDEFIELD. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042031 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 231 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 231 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 8 MILES EAST OF FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042040 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 241 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 13 MILES EAST OF FOUNTAIN...OR 22 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042048 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 248 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 19 MILES EAST OF FOUNTAIN...OR 25 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042055 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 255 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 21 MILES EAST OF FOUNTAIN...OR 27 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042108 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 309 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 21 MILES EAST OF FOUNTAIN...OR 29 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042117 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT MON JUN 4 2007 COC041-042130- /O.CON.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 318 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR WESTERN EL PASO COUNTY... AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 22 MILES EAST OF FOUNTAIN...OR 30 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
000 WWUS55 KPUB 042131 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT MON JUN 4 2007 COC041-042142- /O.EXP.KPUB.SV.W.0082.000000T0000Z-070604T2130Z/ EL PASO CO- 332 PM MDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EL PASO COUNTY EXPIRES AT 330 PM MDT... LAT...LON 3901 10454 3897 10491 3853 10491 3853 10425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:26 AM MDT, 10 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 3:26 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 AM MDT MON JUN 4 2007 .SHORT TERM... (TODAY AND TONIGHT) ONLY SUBTLE DIFFERENCES EXPECTED IN THE WEATHER TODAYVS THE PAST FEW DAYS. FCST AREA STILL UNDER NW FLOW ALOFT. WEAK PV LOBES IN RUC DATA...EVIDENCE OF WEAK UPPER LVL SHORTWAVE DISTURBANCES...WILL MOVE ACROSS THE AREA TODAY...WHICH SHOULD ONCE AGAIN KICK OFF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SHOULD BE AN EARLY START TO THUNDERSTORMS OVER THE MOUNTAINS AGAIN WITH NEXT PV LOBE ALREADY MOVING THROUGH WRN CO. THUS STORMS WILL LIKELY BEGIN FIRING AROUND 11 AM OVER THE HIGHER MOUNTAINS...THEN SPREADING ACROSS THE ADJACENT PLAINS AFTER 1 PM. MID LVL TEMPS LOOK A LITTLE WARMER TODAY THAN YESTERDAY...SO MOST AREAS WILL EXPERIENCE A WARM UP OF AROUND 2 TO 4 DEGREES. CAVEAT TO THIS MAY BE OUT WEST WHERE SOME RESIDUAL CLOUD COVER FROM CONVECTIVE DEBRIS FROM MAY KEEP TEMPS SIMILAR TO YESTERDAYS READINGS. MOISTURE IN MODEL SOUNDINGS LOOK A LITTLE BETTER OVER THE WEST TODAY...THOUGH STILL LOOKING AT INVERTED V STRUCTURE TO MODEL SOUNDINGS. THUS...THUNDERSTORM THREAT OUT WEST WILL LIKELY BRING GUSTY WINDS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING...WITH SOME LOCALIZED RAINFALL AMOUNTS OF UP TO .10. ACROSS THE SE PLAINS...LOW LVL MOISTURE STILL IN PLACE WITH AFTN DEW POINTS IN THE 40S TO AROUND 50 NEAR THE EASTERN BORDER. THIS YIELDS CAPES OF 800 TO 1500 J/KG ALONG THE EASTERN MTS/ADJACENT PLAINS AND LAS ANIMAS AND BACA COUNTIES. DEEP LAYER SHEARS LOOK SIMILAR TO A LITTLE STRONGER THAN YESTERDAY...RUNNING AROUND 25-30 KTS DEPENDING ON THE MODEL RUN. THUS...THINK PULSE TYPE SEVERE STORMS WILL BE POSSIBLE AGAIN TODAY IN THE SAME AREAS AS YESTERDAY. SPC HAS THIS AREA OUTLOOKED UNDER A SLIGHT RISK...WHICH AGREES WELL. HAIL UP TO 1 INCH IN DIAMETER WOULD BE THE PRIMARY SEVERE THREAT. THUNDERSTORM COVERAGE SHOULD BE GREATEST ALONG THE EASTERN MTS/ADJACENT PLAINS...WERE SCT POPS LOOK REASONABLE. ELSEWHERE ISOLATED POPS SHOULD SUFFICE. UPPER LEVEL SHORTWAVE EXITS SOUTHERN CO DURING THE EVENING...WHICH WOULD SUGGEST AN EARLIER END TO CONVECTION TONIGHT. NOT SURE I BUY THE NAM WHICH BLOWS UP CONVECTION ACROSS NE CO AFTER 06Z. VORTICITY MAXIMUM POPS IN THIS EVENING WHICH DOESN/T SEEM TO HAVE MUCH CONTINUITY WITH TIME AND ALSO DOESN/T REFLECT IN THE PV FIELDS. GFS SEEMS TO SUPPORT A DRIER SOLN AS WELL. THUS...THINK THIS IS AN ARTIFACT OF THE CONVECTIVE PARAMETERIZATION GETTING TURNED ON...AND HAVE DISCOUNTED FOR NOW. -KT .LONG TERM... (TUE THROUGH SUN) ...POTENTIAL FOR STRONG-SEVERE THUNDERSTORMS TUE AFTN/EVE... ...WINDY TO VERY WINDY CONDITIONS WED... ...POSSIBLE IMPACT FIRE WEATHER CONCERNS WED... TUE...THIS COULD BE AN INTERESTING DAY. WRF AND GFS CONTINUE TO BE AT ODDS WITH THE PRECIPITATION DEVELOPMENT...WRF GENERATES ALL KINDS OF CONVECTIVE PRECIPITATION IN THE AFTN AND EARLY EVE WHILE THE GFS DEVELOPS NOTHING. MIDDLE TO UPPER LEVEL RIDGE FLATTENS OUT OVER THE ROCKIES AS THE NEXT SIGNIFICANT WEATHER SYSTEM MOVES THROUGH THE GREAT BASIN. PLENTY OF FUEL SHOULD BE IN PLACE WITH PROJECTED SURFACE BASED CAPES OF 500 - 2000 J/KG AND LIFTED INDICES OF -2C TO -6C. DEEP VERTICAL SHEAR...0-6KM...INCREASE TO 40-45KTS. SO...THE POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS... SUPERCELLS...WOULD BE POSSIBLE. A COUPLE OF NEGATIVE ASPECTS FOR THE DEVELOPMENT AND WILL NEED TO BE OVERCOME. FIRST...MIDLEVEL WARMING STARTS...SO AN INTENSIFYING THERMAL CAPPING INVERSION DEVELOPS OVER SOUTHEAST CO...WHICH COULD LIMIT SURFACE BASED INITIATION THUNDERSTORMS. HOWEVER...THERE IS NO CAP OVER THE MOUNTAINS...SO THE CONVECTIVE PRECIPITATION COULD DEVELOP OVER THE EASTERN CO MOUNTAINS AND INITIATE ADDITIONAL DEVELOPMENT AS OUTFLOW BOUNDARIES COLLIDING HELPS BREAK THROUGH THE CAP. ANOTHER KEY FACTOR IS THE LACK OF A NOTICEABLE SYNOPTIC SCALE FEATURE TO HELP ENHANCE CONVECTION. HARD TO DISCERN ANY MIDLEVEL SHORTWAVE TROUGH OR H3-H2 POTENTIAL VORTICITY LOBE TO ENHANCE LIFT. TOUGH CALL. IT COULD EITHER BE MOSTLY SUNNY OR SEVERE WEATHER. WILL MAINTAIN LOW POPS. WED...MODELS CONTINUE TO SUPPORT A SIGNIFICANT WEATHER SYSTEM MOVING THROUGH THE CENTRAL ROCKIES BEGINNING LATE TUE NIGHT AND THROUGH WED NIGHT. RELATIVELY DEEP SOUTHWESTERLY FLOW WILL BE INCREASING DURING TUE NIGHT. MOUNTAIN TEMPERATURES WILL LIKELY REMAIN STEADY OR SLOWLY WARM DURING THE NIGHT...ESPECIALLY THE EASTERN SLOPES OF THE EASTERN CO MOUNTAINS. SIGNIFICANT DRYING OCCURS IN THE H85-H5 LAYER ACROSS MUCH OF SOUTHERN CO AS THE SOUTHWEST FLOW CHINOOK STRENGTHENS. 80-130 KT H25 JET STREAK MOVES OVER MUCH OF CO...ESPECIALLY NORTHERN 1/2...WED AFTERNOON. MOUNTAIN WAVE POTENTIAL DEVELOPS ALONG WITH POSSIBLE GAP FLOW STRENGTHENING. H7 AND H5 WINDS INCREASE TO 45-50KTS AND 70-90KTS...RESPECTFULLY BY EARLY WED AFTN. COULD POSSIBLY SEE HIGH WIND CRITERIA REACHED IN THE MOUNTAINS HIGHER TERRAIN...ESPECIALLY MOUNTAIN PEAKS. 45-50KTS AT H7 OVER THE SAN LUIS VALLEY COULD SUPPORT WIND GUSTS APPROACHING 50KTS. ANY INSTABILITY VIRGA- BOMBS WOULD SUPPORT GUSTS POSSIBLY TO 50KTS ACROSS SAN LUIS VALLEY WED AFTN/EARLY EVE ALONG WITH BLOWING DUST. I WOULD NOT BE SURPRISED TO SEE HIGH WIND GUSTS ALONG THE LEE OF THE SANGRE DE CRISTO MOUNTAINS...WEST OF WESTCLIFF...LA VETA...ETC AND WEST OF THE I-25 CORRIDOR MAINLY FROM PUEBLO TO THE RATON MESA. SURFACE- PBL DRYLINE WILL BE ACROSS SOUTHEAST CO...BUT SHOULD QUICKLY RACE EASTWARD DURING THE MORNING AND WELL INTO THE CENTRAL PLAINS BY WED AFTN GIVEN THE MUCH DRIER AIR ALOFT MIXING TO THE SURFACE. DEW POINTS COULD GO FROM AROUND 50S TO 20S ACROSS THE SOUTHEAST CO PLAINS FROM WED MORNING TO THE AFTN. DAYTIME HUMIDITY LEVELS WILL BE WELL BELOW 20 PERCENT. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WINDY-VERY WINDY CONDITIONS...AND LOW HUMIDITY LEVELS COULD CREATE CRITICAL FIRE WEATHER CONDITIONS. BLM STILL INDICATES FUELS ARE NOT CRITICAL GIVEN THE PAST WET WEATHER...SO THE PROBABILITY FOR FIRE WEATHER HEADLINES SHOULD BE LOW. THE GREATEST MOISTURE AND INSTABILITY WILL BE IN NORTHWEST CO TOWARDS THE CENTRAL MOUNTAINS. PLAN TO MAINTAIN CURRENT POPS/WX. THU THROUGH SUN...NO CHANGES TO PREVIOUS FORECAST. METZE && .AVIATION... THUNDERSTORMS WILL DEVELOP ACROSS THE MTS AROUND 17-18Z...AFFECTING THE KCOS TO KTAD CORRIDOR AND THE SAN LUIS VALLEY FLOOR (KALS VCNTY) BETWEEN 19-20Z. MAIN THREATS WITH THUNDERSTORMS FOR THE KCOS TO KTAD CORRIDOR AND SOUTHEAST PLAINS WILL BE BRIEF VFR TO MVFR CIGS AND HAIL UP TO NICKEL SIZE...BRIEF HEAVY RAINFALL...ERRATIC WIND GUSTS UP TO 35 MPH AND LIGHTNING. FOR THE WESTERN AREAS...WIND GUSTS UP TO 40 MPH...BRIEF LIGHT TO MODERATE RAINFALL UNDER VFR CIGS...AND LIGHTNING WILL BE THE PRIMARY THREATS. THUNDERSTORMS SHOULD END FOR MOST AREAS BY 04Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/17
Hazardous weather outlook, Jun 4, 5:56 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 556 AM MDT MON JUN 4 2007 COZ058>089-093>099-051300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 556 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AFTER 11 AM...THEN SPREAD ACROSS THE ADJACENT PLAINS AFTER 1 PM. ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE ACROSS THE SOUTHEAST MOUNTAINS...ADJACENT PLAINS...AND THE NORTHERN RATON RIDGE INCLUDING LAS ANIMAS AND BACA COUNTIES. STORMS THAT DEVELOP IN THIS REGION WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL...ONCE AGAIN...BE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS OF UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. ON WEDNESDAY...A RELATIVELY STRONG WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE NORTHERN AND CENTRAL ROCKIES. WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WINDY CONDITIONS...AND LOW DAYTIME HUMIDITY VALUES COULD CREATE CRITICAL FIRE WEATHER CONDITIONS FOR ELEVATIONS BELOW 10000 FEET. ON THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE MAIN THREAT BEING SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...THE ADJACENT PLAINS...AND ACROSS LAS ANIMAS AND BACA COUNTIES.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.